Indiana, 2012

Hail in Indiana, June 29, 2012

June 29, 2012 · NWS LOT · 2 events in 1 county or zone

During the early afternoon hours of June 29th, a line of severe thunderstorms moved into northwestern Indiana producing large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

During the early afternoon hours of June 29th, a line of severe thunderstorms moved into northwestern Indiana producing large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 29, 10:18 AM CST, 51 minutes earlier.

Area forecast discussion, Jun 29, 10:18 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1118 AM CDT FRI JUN 29 2012

.DISCUSSION...
339 AM CDT

EXCEEDINGLY CHALLENGING FORECAST AS QUASI-STATIONARY BOUNDARY SETS
UP OVER THE AREA BRINGING AT LEAST THE CHANCE FOR SOME PERIODIC
BOUTS OF THUNDERSTORMS THROUGH THE WEEKEND. OUTSIDE OF ANY
CONVECTION THE BIG HEADLINE LOOKS TO BE THE CONTINUATION OF
GENERALLY RELATIVELY HOT AND HUMID WEATHER.

COLD FRONT CONTINUES TO SAG SLOWLY SOUTHWARD ACROSS THE AREA THIS
MORNING WITH EXCEEDINGLY HUMID AND HOT CONDITIONS CONTINUING SOUTH
OF THE FRONT WITH MUCH LESS HUMID AIR NOW SPREADING SOUTH INTO FAR
NORTHERN ILLINOIS. MOISTURE POOLING NEAR THE BOUNDARY WITH STEEP
LAPSE RATES ALOFT ARE RESULTING IN A POOL OF EXTREME INSTABILITY
EXTENDING FROM NEBRASKA EAST INTO NORTHERN/CENTRAL ILLINOIS.
CONVERGENCE ALONG THE NOSE OF THE NOCTURNAL LOW LEVEL JET IS FOCUSED
OVER IA AT THIS TIME...WHERE MOST NUMERICAL GUIDANCE SUGGESTS THAT
CONVECTIVE INITIATION WILL TAKE PLACE PRIOR TO SUNRISE...WITH THAT
CONVECTION SPREADING EAST INTO NORTHERN ILLINOIS THIS MORNING.
CONFIDENCE IN THIS SCENARIO IS NOT ALL THAT HIGH...BUT WITH SOME
SIGNS OF ACCAS BUBBLING UP OVER IA FELT IT WAS PRUDENT TO INCREASE
POPS THIS MORNING.

AFTER ANY MORNING CONVECTION SHOULD SEE SOME BREAK IN THE ACTIVITY
WITH ADDITIONAL DEVELOPMENT POSSIBLE LATER THIS AFTERNOON AND
CONTINUING INTO THE EVENING AS CONVECTIVELY ENHANCED VORT MAX OVER
IOWA IS PROGGED TO MOVE INTO THE REGION. GIVEN THE EXTREME
INSTABILITY AND RELATIVELY STRONG SHEAR...POTENTIAL CERTAINLY EXISTS
FOR ANY STORMS THAT DO DEVELOP TO BECOME SEVERE TODAY INTO
TONIGHT...AND REALLY THROUGH MUCH OF THE WEEKEND FOR THAT MATTER.

THE FRONT IS LIKELY TO WAVER AROUND THE REGION THROUGH THE WEEKEND.
UNFORTUNATELY BY LATE TONIGHT AND THROUGH THE WEEKEND HAVE TO RELY
EXCLUSIVELY ON MODEL GUIDANCE FOR TIMING ANY SHORTWAVES AND BETTER
CHANCES FOR CONVECTION. OF COURSE WITH SUCH SUBTLE WAVES THAT ARE
GREATLY MODULATED BY CONVECTION...MODEL SOLUTIONS VARY GREATLY
RESULTING IN LITTLE TO NO ABILITY TO TIME BEST THUNDERSTORM CHANCES.
CERTAINLY THE MAJORITY OF THE WEEKEND LOOKS TO BE RAIN FREE...HOT
AND RELATIVELY HUMID...BUT WITH FRONT IN THE AREA AM LEFT WITH
LITTLE CHOICE BUT TO CARRY AT LEAST LOW END PRECIP CHANCES THROUGH
THE WEEKEND. ALSO WORTH MENTIONING THAT WITH VERY MOIST AIR POOLING
ALONG A SURFACE BOUNDARY LAYING OUT LARGELY PARALLEL TO THE UPPER
FLOW...RED FLAGS GO OFF REGARDING THE POTENTIAL FOR LOCALLY VERY
HEAVY RAIN. WIDESPREAD DROUGHT-BUSTING SIGNIFICANT RAINFALL IS NOT
LIKELY...BUT SOME LOCATIONS COULD END UP SEEING EXCESSIVE RAINFALL
AT SOME POINT IN THE NEXT 48-72 HOURS.

TEMPS THROUGH THE WEEKEND LOOK TO REMAIN ABOVE AVERAGE AS THE AREA
SITS ON THE CUSP OF THE DOME OF RECORD SHATTERING HEAT. SOUTHERN
PORTIONS OF THE CWA SHOULD BE PRETTY CLOSE TO THE AREA OF POOLED
VERY HIGH SURFACE DEWPOINTS WITH A FAIRLY HIGH LIKELIHOOD OF HEAT
INDEX READINGS PEAKING BETWEEN 105 AND 110...SO DID ISSUE A HEAT
ADVISORY THERE. ELSEWHERE...LOWER DEWPOINTS AND SOMEWHAT COOLER
TEMPERATURES SHOULD POSE LESS OF A HEALTH HAZARD. LIGHT GRADIENT
SHOULD ALLOW FOR DAILY LAKE BREEZES TO PROVIDE SOME AFTERNOON
COOLING LAKESIDE TODAY THROUGH THE WEEKEND.

GENERALLY THE TREND IN THE EXTENDED IS FOR RISING HEIGHTS WHICH
SHOULD ALLOW SURFACE FRONT TO MEANDER BACK NORTH OF THE REGION.
OBVIOUSLY ANY CONVECTION SHOULD SEND THE FRONT SAGGING BACK SOUTH
INTO THE AREA...THOUGH WITH UPPER HEIGHTS RISING THAT POTENTIAL
SHOULD BE ON THE DECREASE. WHILE PRECIP CHANCES ARE NOT ZERO MONDAY
THROUGH THURSDAY...THEY DO LOOK LOW AND CERTAINLY BELOW WHAT
ALLBLEND GUIDANCE SPIT OUT. HIGHS THROUGH MUCH OF NEXT WEEK LOOKS
LIKELY TO CLIMB INTO THE 90S WITH ONLY MARGINAL LAKE COOLING
POSSIBLE DURING THE AFTERNOONS DEPENDING ON THE STRENGTH OF THE
GRADIENT.

IZZI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* MAIN CONCERNS ARE IN THE IMMEDIATE SHORT TERM.

* TSRA ON THE DOORSTEP FOR THE 16Z AMENDMENT. ADDED WESTERLY GUSTS
  TO 40KT. DURATION UNCERTAIN...BUT THUNDER LIKELY OVER BEFORE
  18Z ALTHOUGH RAIN WOULD PERSIST LONGER.

* WINDS BEHIND THE STORMS WILL REMAIN WESTERLY FOR A WHILE BEFORE
  RETURNING TO EAST OR VARIABLE...AND LIGHT...UNDER 10 KNOTS.

LENNING

//DISCUSSION...UPDATED 12Z...

NO SIGNIFICANT CHANGES FROM 06Z. A WEAK FRONT/WIND SHIFT CONTINUES
TO SAG SOUTH WITH DRIER AIR SPREADING ACROSS THE TERMINALS. A FEW/
ISOLATED SHOWERS HAVE DEVELOPED FROM NEAR SQI TO SOUTH OF IKK/RZL.
IT APPEARS THIS ACTIVITY WILL REMAIN SOUTH OF THE TERMINALS THIS
MORNING. CONVECTIVE TRENDS BEYOND THIS MORNING BECOME UNCERTAIN
WITH LOW CONFIDENCE. AN UPPER LEVEL WAVE WILL BE MOVING ACROSS THE
AREA THIS AFTERNOON. IN COMBINATION WITH A LAKE BREEZE AND THE
ABOVE MENTIONED BOUNDARY STILL IN THE AREA...THERE IS A CHANCE OF
TSRA MID/LATE AFTERNOON INTO THIS EVENING. IF THESE DO DEVELOP...
THEY COULD END UP SOUTH OF THE TERMINALS. ADDITIONAL TSRA COULD
DEVELOP OVER IOWA TONIGHT AND SPREAD EAST ACROSS THE TERMINALS
SATURDAY MORNING.

LIGHT NORTH WINDS EXPECTED TO TURN MORE EASTERLY THIS MORNING WITH
A LAKE BREEZE MOVING THROUGH THE TERMINALS BY MID AFTERNOON. AFTER
THIS WASHES OUT...WINDS WILL BECOME LIGHT AND VARIABLE THIS
EVENING. CMS

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* MEDIUM TO HIGH CONFIDENCE IN TIMING AND WINDS IN TSTORMS.

* MEDIUM CONFIDENCE IN WINDS BEHIND THE STORMS.

* LOW CONFIDENCE IN CONVECTIVE TRENDS LATER IN THE AFTERNOON.

LENNING

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

* SATURDAY NIGHT AND SUNDAY...VFR. CHANCE OF TSRA.
* MONDAY AND TUESDAY...VFR.
* WEDNESDAY...VFR. SLIGHT CHANCE OF TSRA.
* THURSDAY...VFR.

&&

.MARINE...

254 AM...A WEAK RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS
THE SOUTHERN LAKES TODAY AND BEGIN TO WEAKEN TONIGHT. THE GRADIENT
BECOMES RATHER MESSY THIS WEEKEND...BUT OVERALL WEAK...SO WHILE
CONFIDENCE REGARDING SPECIFIC WIND DIRECTIONS IS LOW...WIND SPEEDS
SHOULD BE LIGHT...10-15 KTS OR LESS. THOUGH THE GRADIENT DOES
REMAIN A BIT STRONGER OVER NORTHERN LAKE MICHIGAN TODAY...WITH
10-20 KTS REASONABLE ALONG WITH SOME HIGHER GUSTS POSSIBLE. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ032-ILZ033-ILZ039 UNTIL 9 PM FRIDAY.

IN...HEAT ADVISORY...INZ019 UNTIL 9 PM FRIDAY.

LM...NONE.
&&
Hazardous weather outlook, Jun 29, 9:32 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1032 AM CDT FRI JUN 29 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301545-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1032 AM CDT FRI JUN 29 2012 /1132 AM EDT FRI JUN 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  INTENSE HEAT.

  CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
    HAIL UP TO THE SIZE OF GOLF BALLS.
    DAMAGING WINDS OVER 60 MPH.
    LOCALLY HEAVY RAINFALL.
    AND FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  A COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL ILLINOIS WILL
  CONTINUE TO MOVE EAST SOUTHEAST THROUGH NORTHEAST ILLINOIS AND
  NORTHWEST INDIANA THROUGH MID DAY MAINLY AFFECTING AREAS ALONG
  AND SOUTH OF INTERSTATE 88...WITH REDEVELOPMENT POSSIBLE ONCE
  AGAIN ACROSS THE REMAINDER OF THE REGION THIS AFTERNOON AND
  CONTINUING INTO TONIGHT.

  INTENSE HEAT IS EXPECTED THIS AFTERNOON...MAINLY SOUTH OF THE
  KANKAKEE RIVER.

  DISCUSSION:

  THE COMBINATION OF A SLOW MOVING WEAK FRONT AND SUBTLE UPPER
  LEVEL DISTURBANCES WILL BE ENOUGH TO TRIGGER THUNDERSTORM
  DEVELOPMENT THROUGH MUCH OF TODAY AND TONIGHT. THERE REMAINS A
  GREAT DEAL OF UNCERTAINTY REGARDING THUNDERSTORM DEVELOPMENT AND
  TRENDS THROUGH THE DAY AND HOW WIDESPREAD THEY WILL BE.
  HOWEVER...GIVEN THE STRONG WINDS ALOFT AND EXTREMELY UNSTABLE
  CONDITIONS ANY STORMS THAT DO DEVELOP COULD QUICKLY BECOME
  SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
  THE VERY MOIST AIR MASS WILL ALSO BE SUPPORTIVE OF THUNDERSTORMS
  POTENTIALLY PRODUCING VERY HEAVY RAINFALL IN ISOLATED LOCATIONS.

  IN ADDITION...AFTERNOON HEAT INDEX READINGS WILL TOP OUT WELL
  OVER 100 DEGREES THIS AFTERNOON SOUTH OF THE KANKAKEE RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
  WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
  TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
  POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
  RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THROUGH MID DAY FOR AREAS ALONG AND
SOUTH OF INTERSTATE 88.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-301545-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1032 AM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY THROUGH MID DAY...AND POSSIBLE ONCE AGAIN
THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE LARGE
HAIL AND WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301545-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1032 AM CDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE...ESPECIALLY EARLY THIS AFTERNOON AND EVENING. SOME OF
THE STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RODRIGUEZ

In the hours before

Local storm report, Jun 29, 9:56 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1056 AM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     TSTM WND GST     2 NW DE KALB            41.95N 88.78W
06/29/2012  E50 MPH          DE KALB            IL   TRAINED SPOTTER

&&

ACS
Local storm report, Jun 29, 10:08 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 AM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     WEST CHICAGO            41.89N 88.22W
06/29/2012  M53 MPH          DUPAGE             IL   AWOS

&&

ACS
Local storm report, Jun 29, 10:35 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 AM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     GENEVA                  41.88N 88.31W
06/29/2012                   KANE               IL   TRAINED SPOTTER

            POWER LINES DOWN. ESTIMATED WIND SPEEDS 60 MPH.

&&

ACS
Special weather statement, Jun 29, 10:51 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1151 AM CDT FRI JUN 29 2012

ILZ014-022-023-032-033-039-INZ001-002-010-011-291730-
COOK IL-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-
LIVINGSTON IL-NEWTON IN-PORTER IN-WILL IL-
1151 AM CDT FRI JUN 29 2012

...SPECIAL WEATHER STATEMENT...

AT 1147 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORD HEIGHTS TO PEOTONE TO
HERSCHER...MOVING EAST AT 45 MPH.

WINDS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

CITIES AND TOWNS AFFECTED...
  DYER...               SAUK VILLAGE...       CRETE...
  MANTENO...            LYNWOOD...            HERSCHER...
  FORD HEIGHTS...       STEGER...             MUNSTER...

OTHER LOCATIONS AFFECTED...
GOVERNORS STATE UNIVERSITY...ILLIANA MOTOR SPEEDWAY...INDIANA DUNES
STATE PARK...INDIANA UNIVERSITY NORTHWEST...KANKAKEE COMMUNITY
COLLEGE...KANKAKEE COUNTY FAIRGROUNDS...SPEEDWAY...

I-57 BETWEEN MILE MARKERS 296 AND 334.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE
STORMS HAVE PASSED.

&&

LAT...LON 4125 8719 4085 8765 4100 8826 4133 8784
      4165 8756 4166 8743 4165 8742 4163 8735
      4163 8722 4172 8694 4162 8693
TIME...MOT...LOC 1650Z 280DEG 40KT 4150 8753 4131 8771
          4104 8807

BEACHLER
Local storm report, Jun 29, 10:58 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1158 AM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     HAIL             CRETE                   41.45N 87.62W
06/29/2012  M1.00 INCH       WILL               IL   TRAINED SPOTTER

&&

ACS
Local storm report, Jun 29, 11:04 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1204 PM CDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             2 S SOUTH HOLLAND       41.57N 87.60W
06/29/2012  E1.00 INCH       COOK               IL   TRAINED SPOTTER

            I-80 AND I-394

&&

ACS

The radar

The Chicago radar (KLOT), 63 km away, was scanning. The volume nearest the first event began at 17:11 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lake

When
June 29, 11:09 AM CST to 11:11 AM CST
Where
Lake County, Crown Pt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.420, -87.370

Hail, Lake

When
June 29, 11:11 AM CST to 11:13 AM CST
Where
Lake County, Highland
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.550, -87.470

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2012Every state in 2012This day in weather historyWarnings in Indiana, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393233, 393234.